International Journal of Mathematics and Mathematical Sciences
Volume 26 (2001), Issue 9, Pages 513-523

Explicit solution for an infinite dimensional generalized inverse eigenvalue problem

Kazem Ghanbari

School of Mathematics and Statistics, Carleton University, ON, Ottawa K1S 5B6, Canada

Received 28 March 2000; Revised 7 September 2000

Copyright © 2001 Kazem Ghanbari. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study a generalized inverse eigenvalue problem (GIEP), Ax=λBx, in which A is a semi-infinite Jacobi matrix with positive off-diagonal entries ci>0, and B=diag(b0,b1,), where bi0 for i=0,1,. We give an explicit solution by establishing an appropriate spectral function with respect to a given set of spectral data.